Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 430, NWS Fort Worth, TX

December 24, 2024Bosque County, Hill County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 24, 2024, 2:57 PM CST for Bosque County, Hill County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2024, 2:57 PM CST (20:57 UTC)
Expired
Dec 24, 2024, 3:40 PM CST
In force
43 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bosque County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

668 
WUUS54 KFWD 242057
SVRFWD
TXC035-217-242215-
/O.NEW.KFWD.SV.W.0430.241224T2057Z-241224T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
257 PM CST Tue Dec 24 2024

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  East central Bosque County in central Texas...
  Southwestern Hill County in central Texas...

* Until 415 PM CST.

* At 256 PM CST, a severe thunderstorm was located near Clifton,
  moving east at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* This severe thunderstorm will be near...
  Lake Whitney around 305 PM CST.
  Laguna Park around 310 PM CST.
  Lake Whitney State Park around 320 PM CST.
  Whitney around 340 PM CST.
  Aquilla Lake around 355 PM CST.

Other locations impacted by this severe thunderstorm include Womack,
Lakewood Harbor, Aquilla, Peoria, and Cedar Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3205 9719 3183 9711 3179 9719 3178 9757
      3192 9759
TIME...MOT...LOC 2056Z 259DEG 12KT 3186 9752 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Stalley
1 follow-up statement
665 
WWUS54 KFWD 242140
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
340 PM CST Tue Dec 24 2024

TXC035-217-242150-
/O.CAN.KFWD.SV.W.0430.000000T0000Z-241224T2215Z/
Bosque TX-Hill TX-
340 PM CST Tue Dec 24 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOSQUE AND
SOUTHWESTERN HILL COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled.  However small hail
and gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3205 9719 3183 9711 3179 9719 3178 9757
      3192 9759
TIME...MOT...LOC 2138Z 259DEG 12KT 3189 9735 

$$

Stalley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 2:24 PM CST, 33 minutes earlier. Its key messages:

  • Widespread showers and a few strong to severe storms are expected through this evening, generally across Central and East Texas.
  • Wednesday (Christmas Day) will be storm-free, but storm chances return on Thursday. Some strong to severe storms will be possible across portions of Central and East Texas.
Area forecast discussion, Dec 24, 2:24 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
224 PM CST Tue Dec 24 2024

...New Long Term...

.KEY MESSAGES...

- Widespread showers and a few strong to severe storms are expected
  through this evening, generally across Central and East Texas.

- Wednesday (Christmas Day) will be storm-free, but storm chances
  return on Thursday. Some strong to severe storms will be
  possible across portions of Central and East Texas.

&&

.SHORT TERM... /Issued 1150 AM CST Tue Dec 24 2024/
/This afternoon through Wednesday night/

Numerous showers and thunderstorms will accompany a slow moving
cold front and passing shortwave through tonight. The storms this
morning have stayed below severe limits but the slow movement and
storm training has resulted in localized flooding. These trends
will continue as the storms move slowly southeast. There may be an
uptick in storm intensity as storms move into Central Texas this
afternoon/evening with a threat for marginally severe hail and
gusty winds along with a continued threat for localized flooding.
The axis of the shortwave will not exit the region until Christmas
morning, therefore, we will maintain PoPs in the southeast zones
through 12Z.

Subsidence on the back side of the exiting shortwave will keep
Christmas Day rain-free. However, low level moisture will not get
scoured out behind the front so clouds will linger through the
morning with only some brief scattering in the afternoon. Patchy
post-frontal drizzle will also be possible, especially across the
eastern half of the forecast area.

Return flow will increase Wednesday night in response to another
deep shortwave approaching from the west. Rain/storms associated
with this system will not begin until Thursday, but extensive low
clouds will fill back in overnight along with a chance for patchy
drizzle.

Warm air advection ahead of the front will keep temperatures mild
this afternoon with highs in the mid 60s to the mid 70s. The only
exception will be across the northwest zones where weak cold air
advection will keep afternoon temperatures in the lower 60s.

79

&&

.LONG TERM... /NEW/
Update:
The long term forecast, as detailed in the discussion below, has
not changed much, with our next storm chances expected Thursday.
It still appears that some strong to severe storms will be
possible, with the best chances across Central and East Texas.
Hail and gusty winds will be the primary hazards.

Otherwise, high temperatures will remain generally above normal
Thursday through Monday, with 60s and lower 70s each day. A
stronger cold front is slated to move across the region for the
last day of 2024, knocking high temperatures back closer to
seasonal normals. Overnight lows will stay generally in the 40s
Thursday night through the remainder of the year, but some spots
may approach freezing to start the New Year.

79

Previous Discussion:
/Thursday Through Early Next Week/

Unsettled weather will continue into the last weekend of December
with rain-free and unseasonably warm weather for the final days
of 2024.

The next storm system, currently approaching the West Coast, will
become a closed low as it swings through the Southern Plains
Thursday and Thursday night. This will force a dryline to surge
into the region, ahead of which rapid moist advection will send
dew points above 60F. Convection may be ongoing along the boundary
within our western zones during the morning hours. Dense cloud
cover and warm advection showers could disrupt the destabilization
process across Central and East Texas, but considerable shear may
help updrafts overcome this limitation. Although the convective
activity will likely be quasi-linear, individual supercells may
initially pose a hail threat before a more congealed line becomes
primarily a damaging wind concern. Low LCLs may enhance the
potential for tornadoes with both the individual cells and with
bowing segments within the more coherent line as shear profiles
favor the potential for QLCS spin-ups. However, severe weather
will be more likely east of our area as the complex persists into
the evening hours.

Our parade of frontal boundaries will continue into the weekend,
after which our rain chances will finally come to an end. Westerly
winds will offset any cold advection, and Saturday's temperatures
will match Friday's. A warming trend will push temperatures into
the 70s regionwide by Monday before the next cold front arrives.

25

&&

.AVIATION... /Issued 1150 AM CST Tue Dec 24 2024/
/18Z TAFs/

The primary aviation weather concern with this TAF package will be
numerous thunderstorms this afternoon followed by the return of
IFR ceilings tonight/Wednesday morning.

Storms will be ongoing at the Metroplex TAF sites to start the
TAF package but will gradually shift to the southeast through the
afternoon. Most of the storms will exit the Metroplex TAF sites
between 19Z and 20Z, but showers with a few embedded storms will
linger through the afternoon with the upper trough still west of
the region. The best window of time for Waco to see storms will be
between 20Z and 00Z, with lingering light showers possible
through the evening.

Post-frontal stratus will linger across the entire region
overnight with IFR to low end MVFR ceilings and patchy drizzle
expected. VFR will likely not return to any of the TAF sites until
early afternoon Christmas Day.

The front is currently on the doorstep of the Metroplex TAF sites
so we will prevail a west/northwest wind to start the TAF package
and continue with northwest to north winds through Christmas
morning. The wind shift to northwest at Waco will occur closer to
22/23Z. Wind speeds will be generally below 12 knots except in and
near thunderstorms.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    51  61  50  63  47 /  40   0   5  70  20
Waco                53  63  51  66  46 /  60   0   5  60  20
Paris               53  62  53  63  47 /  70  10   5  70  50
Denton              48  59  46  61  42 /  30   0   5  70  20
McKinney            50  60  49  62  44 /  50   5   5  70  30
Dallas              52  62  51  63  47 /  50   0   5  70  30
Terrell             53  62  52  64  46 /  70   5   5  70  40
Corsicana           55  64  54  67  48 /  80   5   5  70  40
Temple              50  65  51  69  45 /  60   0   0  60  20
Mineral Wells       48  62  46  64  43 /  20   0   5  60  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 24, 2:49 PM CST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
249 PM CST Tue Dec 24 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
249 PM CST Tue Dec 24 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Numerous thunderstorms are expected this afternoon and tonight. A few
of these storms will be strong to marginally severe with gusty winds
and hail, especially across Central Texas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will return Thursday. Some of the storms could
be severe, particularly across Central and East Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 24, 1:36 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
136 PM CST Tue Dec 24 2024

TXZ119>121-242030-
Kaufman TX-Rockwall TX-Dallas TX-
136 PM CST Tue Dec 24 2024

...A strong thunderstorm will impact portions of southern Rockwall,
northwestern Kaufman and southeastern Dallas Counties through 230 PM
CST...

At 135 PM CST, Doppler radar was tracking a strong thunderstorm near
Hutchins, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Mesquite, Balch Springs, and Seagoville around 140 PM CST.
  Sunnyvale around 155 PM CST.
  Forney around 200 PM CST.
  Talty around 215 PM CST.

Other locations impacted by this storm include Heartland, Sand
Branch, McLendon-Chisholm, Post Oak Bend City, Lawrence, and Lake Ray
Hubbard.

This includes the following highways...
 Interstate 20 between mile markers 474 and 498.
 Interstate 30 near mile marker 55.
 Interstate 45 between mile markers 270 and 275.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3258 9675 3281 9666 3288 9630 3263 9629
TIME...MOT...LOC 1935Z 253DEG 15KT 3268 9666

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Stalley
Local storm report, Dec 24, 1:36 PM CST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
136 PM CST Tue Dec 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     Flash Flood      3 SSW Murphy            32.98N 96.63W
12/24/2024                   Dallas             TX   Public

            Mping report - Rising water at the Rowlett
            Creek at Renner Road and Campbell Road, car
            stuck on Campbell Road due to the rising
            water on the road.

&&

Prater
Special weather statement, Dec 24, 1:44 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 PM CST Tue Dec 24 2024

TXZ133-134-145-242030-
Ellis TX-Hill TX-Johnson TX-
144 PM CST Tue Dec 24 2024

...A strong thunderstorm will impact portions of east central
Johnson, north central Hill and west central Ellis Counties through
230 PM CST...

At 144 PM CST, Doppler radar was tracking a strong thunderstorm over
Grandview, or 11 miles south of Alvarado, moving east at 15 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Maypearl around 200 PM CST.

Other locations impacted by this storm include Forreston and Five
Points.

This includes the following highways...
 Interstate 35W between mile markers 9 and 18.
 Interstate 35E between mile markers 387 and 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3216 9722 3230 9722 3243 9685 3223 9675
TIME...MOT...LOC 1944Z 253DEG 15KT 3225 9715

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Stalley
Local storm report, Dec 24, 2:01 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
201 PM CST Tue Dec 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     Hail             2 NE Forney             32.78N 96.43W
12/24/2024  E0.75 Inch       Kaufman            TX   Public

            Report from mPING: Dime (0.75 in.).

&&

Prater
Special weather statement, Dec 24, 2:09 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
209 PM CST Tue Dec 24 2024

TXZ144-242045-
Bosque TX-
209 PM CST Tue Dec 24 2024

...A strong thunderstorm will impact portions of central Bosque
County through 245 PM CST...

At 209 PM CST, Doppler radar was tracking a strong thunderstorm near
Meridian State Park, or 7 miles west of Clifton, moving northeast at
25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Clifton around 215 PM CST.

Other locations impacted by this storm include Womack, Lakewood
Harbor, Norse, Lakeside Village, and Cedar Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3203 9749 3201 9747 3202 9744 3203 9743
      3199 9741 3198 9738 3197 9738 3193 9744
      3191 9741 3190 9737 3189 9737 3189 9738
      3187 9739 3184 9733 3173 9771 3188 9782
TIME...MOT...LOC 2009Z 246DEG 22KT 3181 9770

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Stalley
Special weather statement, Dec 24, 2:47 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
247 PM CST Tue Dec 24 2024

TXZ121-134-242130-
Ellis TX-Kaufman TX-
247 PM CST Tue Dec 24 2024

...A strong thunderstorm will impact portions of southwestern Kaufman
and northeastern Ellis Counties through 330 PM CST...

At 247 PM CST, Doppler radar was tracking a strong thunderstorm over
Palmer, or near Ennis, moving east at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Ennis around 250 PM CST.
  Cottonwood around 305 PM CST.
  Grays Prairie around 315 PM CST.

Other locations impacted by this storm include Crisp, Telico, Stubbs,
Rosser, Lively, Bristol, Garrett, Trumbull, Oak Grove, and Scurry.

This includes Interstate 45 between mile markers 252 and 264.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3239 9622 3232 9669 3250 9674 3255 9652
      3261 9631
TIME...MOT...LOC 2047Z 250DEG 22KT 3243 9663

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Stalley

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:19 AM CSTSpecial Weather StatementFWDParker26 min
Dec 24, 8:23 AM CSTAreal Flood AdvisoryFWDGrayson3 hr
Dec 24, 8:34 AM CSTAreal Flood AdvisoryFWDParker3 hr
Dec 24, 9:09 AM CSTFlash Flood WarningFWDParker3 hr
Dec 24, 9:31 AM CSTFlash Flood WarningFWDTarrant119 min
Dec 24, 10:52 AM CSTFlash Flood WarningFWDCollin, Dallas, Denton3 hr
Dec 24, 11:39 AM CSTFlash Flood WarningFWDDallas, Tarrant3 hr
Dec 24, 12:04 PM CSTSpecial Weather StatementFWDDallas26 min
Dec 24, 12:14 PM CSTSpecial Weather StatementFWDDallas31 min
Dec 24, 12:40 PM CSTSpecial Weather StatementFWDDallas35 min
Dec 24, 12:50 PM CSTSpecial Weather StatementFWDJohnson25 min
Dec 24, 1:14 PM CSTFlash Flood WarningFWDDallas2 hr
Dec 24, 1:36 PM CSTSpecial Weather StatementFWDRockwall54 min
Dec 24, 1:44 PM CSTSpecial Weather StatementFWDEllis46 min
Dec 24, 1:54 PM CSTSevere Thunderstorm WarningFWDEllis66 min
Dec 24, 2:09 PM CSTSpecial Weather StatementFWDBosque36 min
Dec 24, 2:10 PM CSTRiver Flood WarningFWDDallas5 hr
Dec 24, 2:15 PM CSTSevere Thunderstorm WarningFWDBosque45 min
Dec 24, 2:46 PM CSTAreal Flood AdvisoryFWDDallas, Ellis, Kaufman3 hr
Dec 24, 2:47 PM CSTSpecial Weather StatementFWDKaufman43 min
Dec 24, 2:56 PM CSTAreal Flood AdvisoryFWDBosque3 hr
Dec 24, 4:28 PM CSTSpecial Weather StatementFWDNavarro47 min
Dec 24, 5:13 PM CSTTornado WarningFWDFreestone, Limestone47 min
Dec 24, 5:15 PM CSTAreal Flood AdvisoryFWDHenderson, Kaufman, Navarro, Van Zandt3 hr
Dec 24, 5:51 PM CSTSpecial Weather StatementFWDHill39 min
Dec 24, 5:57 PM CSTTornado WarningFWDFreestone37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.